BRAF Inhibitor–Induced Antitumoral Granulomatous Dermatitis Eruption in Advanced Melanoma

    loading  Checking for direct PDF access through Ovid

Abstract

Recent advances in targeting BRAF mutations, which occur in roughly 50% of the melanomas, have improved response rates and overall survival in patients with advanced disease. With the increasingly extensive use of the drug, new, nonpreventable, cutaneous and noncutaneous toxicities keep arising as infrequent adverse effects. We report a 55-year-old man with a history of metastatic melanoma treated with the dabrafenib who presented, 10 months after the initiation of the treatment, with erythematous, slightly squamous, round plaques on his upper trunk and on his left upper arm. Two skin biopsies from the lesions revealed a granulomatous dermatitis in the superficial reticular dermis. One of them showed admixed abundant melanophages from tumoral melanosis. No melanoma cells were seen in any of the specimens. No interruption of the treatment was necessary. Our observation indicates that such a response may represent a positive immune activation triggered by BRAF inhibitors. The erythematous rash was initially concerning for progression of metastatic disease, which suggests that a close monitoring of the patients with advanced melanomas treated with vemurafenib is advisable to prevent unnecessary discontinuation of the therapy.

Related Topics

    loading  Loading Related Articles